MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 15MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 15MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71430238
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use in surgery the g2 ins spac tr sz7-8 15mm broke into two pieces inside the patient.No delay or injury was reported.The procedure was completed using a s&n back up device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this complaint from the united states reports a trial insert spacer broke during the procedure.The device broke into two pieces inside the patient.No delay in the procedure was reported.No impact or harm to the patient was reported.Procedure was finished using a smith and nephew back up device.It was communicated that no medical documentation will be forthcoming.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable, damage may occur during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: update summary g1: address updated g4: add 510k code h6: update codes.
 
Event or Problem Description
It was reported that during use in surgery the g2 ins spac tr sz7-8 15mm broke into two pieces inside the patient.No delay.Procedure was finished using a s&n back up device.

Brand Name
G2 INS SPAC TR SZ7-8 15MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10418041
Report Number1020279-2020-03991
Device Sequence Number2757658
Product Code MDM
UDI-Device Identifier03596010211927
UDI-Public03596010211927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71430238
Device Catalogue Number71430238
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;